MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428100-J
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017 with the implant of an ovation ix abdominal stent graft system.The patient presented emergently on (b)(6) 2025 to the emergency room (er) with back pain and was taken to the operating room (or).Angiogram revealed that the iliac has dilated and the existing ovation limb was undersized.The physician decided to embolize the hypogastric artery with penumbra (non-endologix) coils and extended the iliac limb by adding length to seal lower to the external iliac.The final patient status was reported as doing well post-secondary procedure.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the type ib endoleak is confirmed.The additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aortic rupture occurred that was not in the event as reported.The rupture was discovered during a review of the ct scan dated (b)(6) 2025.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of concomitant product usage of non-endologix products (non-endologix stent(s) & coiling in the sac) not compatible with afx system per the ifu.It is unclear if this contributed to the reported event.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events - updated.B5: describe event or problem - updated.E1: initial reporter, hospital name and address, zip, phone# -updated.H6: medical device problem code: remove code 4065.H6: investigation findings code: remove code 3233.H6: investigation conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2017 with the implant of an ovation ix abdominal stent graft system.The patient presented emergently on (b)(6) 2025 to the emergency room (er) with back pain and was taken to the operating room (or).Angiogram revealed that the iliac has dilated and the existing ovation limb was undersized.Reintervention was completed on (b)(6) 2025 in which the physician decided to embolize the hypogastric artery with penumbra (non-endologix) coils and implanted two ovation ix limbs to extend the seal lower to the external iliac.The final patient status was reported as doing well post-secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the type ib endoleak is confirmed.The additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aortic rupture and sac growth of 79mm occurred that was not in the event as reported.The rupture and sac growth were discovered during a review of the ct scan dated (b)(6) 2025.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of concomitant product usage of non-endologix products (non-endologix stent(s) & coiling in the sac not compatible with afx system per the ifu.It is unclear if this contributed to the reported event.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the type ib endoleak is confirmed.The additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aortic rupture, a type iiia endoleak of the right common iliac artery and sac growth of 79mm previously occurred that was treated with non-endologix stents in (b)(6) 2023.The rupture and sac growth were discovered during a review of the ct scan dated (b)(6) 2025.Furthermore, at an unknown time a type ii endoleak of the ima was discovered and treated with coiling that was removed during the open procedure done on (b)(6) 2025.Additional open abdominal wound exploration and closure was done (b)(6) 2025.The patient was re-admitted on (b)(6) 2025; however, this was not related to any endologix devices, rather preexisting co morbid conditions.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of concomitant product usage of non-endologix products (non-endologix stent(s) & coiling in the sac not compatible with afx system per the ifu.It is unclear if this contributed to the reported event.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests/laboratory data, including date ¿ updated.B7: other relevant history, including preexisting medical conditions - updated.G3: awareness date ¿ updated.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key21437290
Report Number3008011247-2025-00017
Device Sequence Number11913165
Product Code MIH
UDI-Device IdentifierM701TVIL1428100J1
UDI-Public+M701TVIL1428100J1/$$3161020FS02251562G
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberTV-IL1428100-J
Device Lot NumberFS022515-62
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer04/24/2025
04/24/2025
05/02/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/25/2025
04/28/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LOT# FS041516-21); OVATION IX ILIAC LIMB (LOT# FS041516-21); OVATION IX MAIN BODY (LOT# FS082416-27; OVATION IX MAIN BODY (LOT# FS082416-27); OVATION PRIME FILL POLYMER (LOT# FF062317-01); OVATION PRIME FILL POLYMER (LOT# FF062317-01); UNK COILING (NON-ENDOLOGIX); UNK LCIA STENT (NON-ENDOLOGIX); UNK RCIA STENT (NON-ENDOLOGIX); UNK RIIA STENT (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale